MAUDE Adverse Event Report: ETHICON INC. SILK SUTURE 30"(75CM) 3-0 BLK; SUTURE, NONABSORBABLE, SILK

ETHICON INC. SILK SUTURE 30"(75CM) 3-0 BLK; SUTURE, NONABSORBABLE, SILK
Model Number 622H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).A manufacturing record evaluation was performed for the finished device batch qlbdph, 622h and no non-conformances were identified.The product upon which this medwatch is based has been received, however, at time of submission, evaluation not yet in complete status and therefore not reported in the initial medwatch.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.
 
Event or Problem Description
It was reported that the patient underwent a hernia repair on (b)(6) 2021 and the suture was used.While doing a chandler stitch and pulling through a mesh, the needle popped off at the swage.The procedure was completed with another like device with no patient consequences.
 
Additional Manufacturer Narrative
Date sent to the fda: 04/27/2021.Additional h6 component code: g07002 ¿ reported condition not confirmed.Additional h-3 summary: visual inspection and functional test evaluation were conducted on the returned devices.Visual analysis of the returned sample determined that an unopened sample of product code 622h was received for evaluation.Visual inspection of the unopened sample and no defects were found on the package.The sample was opened, and the swage and attachment area were noted to be as expected.The suture was dispensed without problems and examined along the strand and no defects or damage were observed.A functional test was performed using an instron and the pull force was above the minimum requirements.The event described could not be confirmed as the device performed without any defect noted and the actual complaint sample was not returned for analysis.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
SILK SUTURE 30"(75CM) 3-0 BLK
Common Device Name
SUTURE, NONABSORBABLE, SILK
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
MDR Report Key11698437
Report Number2210968-2021-03559
Device Sequence Number14364110
Product Code GAP
UDI-Device Identifier10705031006850
UDI-Public10705031006850
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Model Number622H
Device Catalogue Number622H
Device Lot NumberQLBDPH
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/12/2021
Initial Date Received by Manufacturer 03/25/2021
Supplement Date Received by Manufacturer04/21/2021
Initial Report FDA Received Date04/20/2021
Supplement Report FDA Received Date04/27/2021
Patient Sequence Number1